It’s not the lithium itself. It’s too much of. At first, for about two weeks, I did not pay attention to my body as it started to overdose. I had been peeing like a racehorse on Adderal for days. We switched bottled-water brands and I really liked the new stuff. So I thought I was just hydrated. And I had simultaneously started and anti-depressant, or as it’s known “wakefulness agent.” It did not occur to me that this was caused by too much lithium.
The symptoms became worse. I got what felt like the most mighty bladder infection I’ve ever had. I was literally screaming in pain but I am so used to a variety of types of pain that I didn’t occur to me that I should call my doctor. I took my cranberry supplement. It seemed to help
Then, when I was throwing up, with a headache that made me want to smash my frontal bone into the bathroom tile, I though to hell with this. I didn’t even drink. Over the course of seasickness I felt the day the, whole world kept getting further away until I could watch myself. I was making soup in the microwave but it seemed to take hours. Then I couldn’t eat it. I felt like I was losing my shit.
Lithium toxicity or a slow and painful lithium overdose is not a good way to spend a September. Screw that.